Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on isomorphisms of groups algebras


Author: Geoffrey V. Wood
Journal: Proc. Amer. Math. Soc. 25 (1970), 771-775
MSC: Primary 42.56; Secondary 46.00
DOI: https://doi.org/10.1090/S0002-9939-1970-0259503-6
MathSciNet review: 0259503
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, it is shown that, if $ {G_1},\;{G_2}$ are compact groups, and $ C({G_1}),\;C({G_2})$ are the (convolution) algebras of continuous, complex-valued functions on $ {G_1}$ and $ {G_2}$ respectively, then the existence of a norm-decreasing algebra-isomorphism of $ C({G_1})$ onto $ C({G_2})$ ensures that the groups are isomorphic. The corresponding theorem with $ {G_1}$ and $ {G_2}$ locally finite discrete groups is also proved.


References [Enhancements On Off] (What's this?)

  • [1] R. E. Edwards, Bipositive and isometric isomorphisms of some convolution algebras, Canad. J. Math. 17 (1965), 839-846. MR 32 #1283. MR 0183807 (32:1283)
  • [2] F. P. Greenleaf, Norm decreasing homomorphisms of group algebras, Pacific J. Math. 15 (1965), 1187-1219. MR 33 #3117. MR 0194911 (33:3117)
  • [3] I. N. Herstein, Topics in algebra, Blaisdell, Waltham, Mass., 1964. MR 30 #2028. MR 0171801 (30:2028)
  • [4] L. H. Loomis, An introduction to abstract harmonic analysis, Van Nostrand, Princeton, N. J., 1953. MR 14, 883. MR 0054173 (14:883c)
  • [5] D. Rider, Closed subalgebras of $ L'(T)$, Duke Math. J. 36 (1969), 105-116. MR 0243286 (39:4608)
  • [6] R. Rigelhof, Norm decreasing homomorphisms of measure algebras, Trans. Amer. Math. Soc. 136 (1969), 361-371. MR 39 #364. MR 0239004 (39:364)
  • [7] J. G. Wendel, Left centralizers and isomorphisms of group algebras, Pacific J. Math. 2 (1952), 251-261. MR 14, 246. MR 0049911 (14:246c)
  • [8] G. V. Wood, A generalization of the Peter-Weyl theorem, Proc. Cambridge Philos. Soc. 63 (1967), 937-945. MR 36 #704. MR 0217615 (36:704)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42.56, 46.00

Retrieve articles in all journals with MSC: 42.56, 46.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0259503-6
Keywords: Compact groups, norm-decreasing algebra-isomorphism, Peter-Weyl theorem, group isomorphism and homeomorphism, locally finite discrete groups
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society